Alert archive / Texas / Tornado Warnings in 2018
Tornado Warning 31, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 6, 2018, 3:52 PM CDT for 4 counties in Texas. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2018, 3:52 PM CDT (20:52 UTC)
- Expired
- Apr 6, 2018, 4:11 PM CDT
- In force
- 19 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Bowie County, TX, Morris County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 4:17 PM CDT | HAIL 1.75 | 10 S De Kalb, TX | AT 4:17PM GOLF BALL HAIL OFF EXIT 186 3 MILES EAST OF DALBY SPRINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 3:20 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
361
WFUS54 KSHV 062052
TORSHV
TXC037-343-387-449-062130-
/O.NEW.KSHV.TO.W.0031.180406T2052Z-180406T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
352 PM CDT FRI APR 6 2018
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southwestern Bowie County in northeastern Texas...
North central Morris County in northeastern Texas...
Northeastern Titus County in northeastern Texas...
Southeastern Red River County in northeastern Texas...
* Until 430 PM CDT
* At 352 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Wilkerson, or near Boxelder, moving east at 30
mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Dalby Springs around 410 PM CDT.
Other locations impacted by this tornadic thunderstorm include Lydia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3333 9491 3344 9492 3349 9453 3332 9452
TIME...MOT...LOC 2052Z 266DEG 25KT 3339 9487
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
351 follow-up statement
938
WWUS54 KSHV 062111
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
411 PM CDT FRI APR 6 2018
TXC037-343-387-449-062121-
/O.CAN.KSHV.TO.W.0031.000000T0000Z-180406T2130Z/
Bowie TX-Morris TX-Titus TX-Red River TX-
411 PM CDT FRI APR 6 2018
...THE TORNADO WARNING FOR SOUTHWESTERN BOWIE...NORTH CENTRAL
MORRIS...NORTHEASTERN TITUS AND SOUTHEASTERN RED RIVER COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for northeastern
Texas.
LAT...LON 3333 9491 3344 9492 3349 9453 3332 9452
TIME...MOT...LOC 2109Z 266DEG 25KT 3340 9471
$$
35What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 6, 12:36 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 6, 12:36 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1236 PM CDT Fri Apr 6 2018 .AVIATION... Scattered -SHRA/-TSRA were noted well north of ktxk early this afternoon with a few -SHRA hovering near ktxk. This is the first round of what is to come later this afternoon, once a potent cold front moves south and provides a focus for severe thunderstorms. All sites will be impacted by rather gusty variable wind speeds /20-25 kts sustained with higher gusts/ and moderate to heavy rainfall /with thunder/ and thus have tried to time the onset at each terminal with this TAF package. With that said, ktxk and keld will experience the precipitation first /later this afternoon/, followed by kshv late this afternoon/early this evening, and it will impact klfk this evening. Can not rule out hail and will of course amend as necessary. In addition, while monitoring trends will see if an AWW for kshv will also be warranted. Once the rainfall has ended at each terminal, the VFR-MVFR CIGS will deteriorate to MVFR-IFR and will remain as such throughout the remainder of the TAF period. Dense fog will be tough to develop as wind speeds will stay up overnight, though a few terminals may have a brief period of relatively light winds that could allow VFR fog to develop. Computer models hint at northerly wind speeds increase into the 15-20 mph sustained range aoa sunrise tomorrow at all sites, thus possibly causing cross-wind issues for east- west runways. && .PREV DISCUSSION... /issued 1200 PM CDT Fri Apr 6 2018/ DISCUSSION... Warm front continues to push farther north up along I-30 late this morning, now encompassing a good majority of our region. South of the front, temperatures are mainly in the upper 60s and lower 70s with dew points in the mid to upper 60s. Looking at water vapor imagery, the next shortwave in a series of upper disturbances is beginning to enter our region from the west and will further enhance the ongoing convection across our northern zones in SE OK and SW AR. So far, this activity has been rather tame but expect that to change going into this afternoon with the advancing shortwave interacting with the warmer air advecting northward along the warm frontal zone. Looking farther out into the late afternoon and early evening, much of our region will in the warm sector ahead of the approaching cold front to our north with the threat of severe weather increasing sharply with destabilization and shear profiles becoming more favorable for rapidly developing storms along the cold front. The other concern is any storms that manage to develop in the warm sector and the potential threat of large hail and tornadoes that would certainly be possible in any discrete cells. The threat should evolve into a primary damaging wind event going into the evening as storms are expected to form into a linear complex between I-30 and I-20 as the front shifts southward through the evening toward midnight. So for this update, have made minor adjustments to POPs and temperatures just to align with current trends. Also included heavy rain potential along with the severe threat wording. Otherwise, no other changes are needed at this time. Updated text products have already been issued. /19/ PREV DISCUSSION... /issued 642 AM CDT Fri Apr 6 2018/ AVIATION... South winds to increase to around 10 to 15 knots with higher gusts today ahead of strong thunderstorms that will move across the terminal forecast sites between 06/21Z and 07/01Z. -TSRA conditions to prevail across most terminal sites through around 07/04Z with lingering -RA conditions expected through around 07/06Z. Winds to become northerly across area terminals overnight, increasing to around 10 to 15 knots. Otherwise, MVFR ceilings today to become IFR this evening and tonight. /05/ PREV DISCUSSION... /issued 449 AM CDT Fri Apr 6 2018/ DISCUSSION... First of several upper impulses already beginning to move ovhd this morning, generating some sct convection that seems to be mostly focused along and n of a warm front located from near Paris to El Dorado. Warm sector airmass to continue to experience WAA/moisture advection throughout today, as low level winds increase. Some sites, particularly our wrn-most counties of E TX, will likely see some gusty winds today as mixing commences. May even see a few isold sites reach Lake Wind Advisory criteria, but latest blends /which usually do pretty well/ indicate that they should remain confined to a small area and for a short amount of time. Therefore, have opted not to issue attm. Bigger story for today will be in the convection department, as strengthening/advancing cold front interacts with lift generated by series of shortwaves. Convection this morning likely to grow into a more widespread area along and n of the warm front, gradually intensifying as the cold front begins to move sewd late this aftn/evening. Most of our severe risk will be with the line of storms along the cold front, with damaging winds and some large hail our primary threats. Veering wind profiles, particularly in the lowest levels, will support at least an isold threat of tornadoes embedded in the line. Considerably more uncertainty exists with regard to any convection that is able to develop ahead of the cold front. This will be strongly dependent upon some of the stratus mixing out enough to get differential sfc heating and/or upon cooling aloft to help overcome the cap this aftn, and would have the greatest chances to occur over portions of E TX where wind speeds aloft are greater. Suffice it to say that if we are able to get a few storms rooted in the sfc layer, they would quickly become severe with very large hail likely and tornadoes possible. The window for such occurrences will be narrow and will close with the loss of daytime heating, as the front/line of strong convection continues swd during the evening and overnight hours. Although post-frontal convection will continue into the daytime hours Saturday, risk for severe storms will likely diminish prior to sunrise as strongest upper dynamics progress ewd along with the cold front. Unseasonably cold airmass and lingering cloud cover/shwrs in the wake of the front will leave our temps unable to escape the 50s at most sites, and clearing skies/settling high pressure will allow for our overnight temps to get quite chilly. Some of our nrn areas may even see freezing temps by early Sunday morning, although attm it appears that this will be an isold occurrence. Model trends for the remainder of the weekend into early next week continue to keep the sfc ridge around longer, thus delaying moisture return ahead of our next storm system. Thus, models have continued to trend on the dry side with our next cold front set to drift swd across our region late Sunday into Monday. This boundary may linger across our srn areas, keeping some slgt chances for sct convection in before another cold front/shortwave scour any remaining moisture Tuesday, keeping our area dry through the end of the pd. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 45 52 39 67 / 100 20 0 10 MLU 44 50 37 64 / 100 30 0 10 DEQ 39 53 33 63 / 80 20 0 10 TXK 41 51 36 62 / 90 20 0 10 ELD 38 49 33 64 / 90 20 0 10 TYR 46 52 40 67 / 80 20 0 10 GGG 45 52 39 66 / 100 20 0 10 LFK 56 56 42 70 / 80 30 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 29/19/12
Hazardous weather outlook, Apr 6, 12:03 PM CDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1203 PM CDT Fri Apr 6 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1203 PM CDT Fri Apr 6 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Thunderstorms will gradually become more widespread and increase in intensity across our northern areas early this afternoon, with a few damaging wind gusts possible. The threat for severe storms will increase significantly as we move into the mid to late afternoon and evening hours, as a cold front brings these storms southward across the entire region. Damaging winds and large hail will be the primary threats, but a few tornadoes and even some localized flooding cannot be ruled out. The threat for severe storms will gradually diminish during the overnight hours, as the cold front moves away from our area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will likely be needed by late this afternoon through this evening. 19
In the hours before
Special weather statement, Apr 6, 1:49 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
149 PM CDT FRI APR 6 2018
ARZ060-061-061915-
Hempstead AR-Nevada AR-
149 PM CDT FRI APR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HEMPSTEAD AND NEVADA
COUNTIES UNTIL 215 PM CDT...
At 147 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hope, moving east at 45 mph.
Half inch hail, moderate to heavy rainfall and winds in excess of 30
mph will be possible with this storm.
Locations impacted include...
Hope, Prescott, Emmet, Blevins, Perrytown, Washington, Bluff City,
White Oak Lake State Park, Cale, Oakhaven, Sutton, Boughton, Mount
Moriah, Morris, Laneburg and Reader.
LAT...LON 3390 9330 3388 9331 3384 9329 3384 9326
3383 9326 3383 9323 3380 9318 3382 9314
3378 9310 3362 9311 3359 9365 3381 9374
3395 9337
TIME...MOT...LOC 1847Z 249DEG 38KT 3371 9360
FBSpecial weather statement, Apr 6, 2:38 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
238 PM CDT FRI APR 6 2018
ARZ061-062000-
Nevada AR-
238 PM CDT FRI APR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NEVADA COUNTY UNTIL 300
PM CDT...
At 236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rosston, or 15 miles southeast of Prescott, moving northeast at 45
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Rosston, Willisville, Bluff City, White Oak Lake State Park, Cale,
Mount Moriah, Young, Morris, Laneburg, Waterloo and Reader.
LAT...LON 3382 9320 3380 9318 3382 9314 3379 9313
3378 9310 3355 9311 3348 9326 3370 9346
3383 9323
TIME...MOT...LOC 1936Z 236DEG 39KT 3364 9320
FBSpecial weather statement, Apr 6, 3:04 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Shreveport LA
304 PM CDT FRI APR 6 2018
ARZ050-OKZ077-062030-
Sevier AR-McCurtain OK-
304 PM CDT FRI APR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEVIER AND EAST
CENTRAL MCCURTAIN COUNTIES UNTIL 330 PM CDT...
At 303 PM CDT, Doppler radar was tracking a strong thunderstorm near
Idabel, or 23 miles west of Horatio, moving northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
De Queen, Idabel, Broken Bow, Gillham, Eagletown, Holly Creek,
Cerrogordo, Goodwater, Geneva, West Line, Oak Hill and West Otis.
LAT...LON 3419 9447 3419 9418 3402 9420 3393 9446
3394 9447 3394 9448 3393 9448 3383 9477
3400 9491 3427 9447
TIME...MOT...LOC 2003Z 246DEG 26KT 3395 9476
FBSpecial weather statement, Apr 6, 3:24 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Shreveport LA
324 PM CDT FRI APR 6 2018
OKZ077-TXZ096-062100-
McCurtain OK-Red River TX-
324 PM CDT FRI APR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCURTAIN AND
NORTHERN RED RIVER COUNTIES UNTIL 400 PM CDT...
At 323 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Idabel, or 22 miles north of Clarksville, moving
northeast at 30 mph.
Half inch hail, moderate rainfall and winds in excess of 40 mph will
be possible with this storm.
Locations impacted include...
Clarksville, Idabel, Bagwell, Manchester, Valliant, Detroit,
Millerton, Garvin, Farmers Hill, Negley, Harris, Woodland, Redland,
Silver City, Kanawha, Kiomatia, Albion and Bryarly.
A tornado watch remains in effect until 1100 PM CDT for northeastern
Texas.
LAT...LON 3388 9531 3388 9528 3391 9528 3389 9527
3389 9525 3393 9525 3396 9523 3394 9516
3400 9515 3404 9494 3373 9470 3351 9531
TIME...MOT...LOC 2023Z 245DEG 24KT 3393 9499
FBSpecial weather statement, Apr 6, 3:38 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Shreveport LA 338 PM CDT FRI APR 6 2018 ARZ050-059-OKZ077-062115- Sevier AR-Little River AR-McCurtain OK- 338 PM CDT FRI APR 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...WEST CENTRAL SEVIER AND SOUTHEASTERN MCCURTAIN COUNTIES UNTIL 415 PM CDT... At 337 PM CDT, Doppler radar was tracking a strong thunderstorm near Idabel, or 24 miles northeast of Clarksville, moving east at 30 mph. Half inch hail, moderate rainfall and winds in excess of 40 mph will be possible with this storm. Locations impacted include... De Queen, Horatio, Foreman, Idabel, Broken Bow, Winthrop, Arkinda, Haworth, Bokhoma, Eagletown, Moon, Cerrogordo, Goodwater, Shinewell, Wallace, Tom, Holly Creek, America, West Line and Oak Hill. LAT...LON 3372 9469 3404 9494 3409 9435 3363 9433 TIME...MOT...LOC 2037Z 277DEG 27KT 3393 9489 FB
Special weather statement, Apr 6, 3:39 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
339 PM CDT FRI APR 6 2018
ARZ061-062100-
Nevada AR-
339 PM CDT FRI APR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NEVADA COUNTY UNTIL
400 PM CDT...
At 339 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bluff City, or 14 miles southeast of Prescott, moving east at 50 mph.
Half inch hail, moderate rainfall and winds in excess of 40 mph will
be possible with this storm.
Locations impacted include...
Rosston, Bluff City, White Oak Lake State Park, Cale, Morris and
Reader.
LAT...LON 3379 9313 3378 9310 3362 9311 3358 9326
3373 9337 3381 9317 3381 9315 3382 9314
TIME...MOT...LOC 2039Z 253DEG 41KT 3371 9316
FBThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:05 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 21 min |
| Apr 6, 3:24 PM CDT | Special Weather Statement | SHV | Red River | 36 min |
| Apr 6, 3:36 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Red River, Titus | 54 min |
| Apr 6, 3:47 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 19 min |
| Apr 6, 4:10 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Red River | 65 min |
| Apr 6, 4:17 PM CDT | Tornado Warning | SHV | Bowie, Cass, Morris | 19 min |
| Apr 6, 4:29 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River, Titus | 46 min |
| Apr 6, 4:44 PM CDT | Tornado Warning | SHV | Cass, Marion | 21 min |
| Apr 6, 4:49 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 41 min |
| Apr 6, 4:54 PM CDT | Tornado Warning | SHV | Cass | 14 min |
| Apr 6, 4:56 PM CDT | Special Weather Statement | SHV | Harrison | 49 min |
| Apr 6, 5:04 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Harrison, Marion | 56 min |
| Apr 6, 5:15 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Red River, Titus, Upshur and 1 more | 45 min |
| Apr 6, 5:18 PM CDT | Tornado Warning | SHV | Cass, Marion | 13 min |
| Apr 6, 5:54 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 51 min |
| Apr 6, 5:59 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Harrison, Marion, Morris and 2 more | 46 min |
| Apr 6, 6:04 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 26 min |
| Apr 6, 6:07 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 38 min |
| Apr 6, 6:11 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 34 min |
| Apr 6, 6:24 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 51 min |
| Apr 6, 6:37 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 38 min |
| Apr 6, 6:49 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 29 min |
Nearby
Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.